Local Existence and Uniqueness of Navier–Stokes–Schrödinger System


In this article, we prove that there exists a unique local smooth solution for the Cauchy problem of the Navier–Stokes–Schrödinger system. Our methods rely upon approximating the system with a sequence of perturbed system and parallel transport and are closer to the one in Ding and Wang (Sci China 44(11):1446–1464, 2001) and McGahagan (Commun Partial Differ Equ 32(1–3):375–400, 2007).

This is a preview of subscription content, access via your institution.


  1. 1.

    Bejenaru, I.: Global results for Schrödinger maps in dimensions \(n\ge 3\). Commun. Partial Differ. Equ. 33, 451–477 (2008)

    MathSciNet  Article  Google Scholar 

  2. 2.

    Bejenaru, I., Ionescu, A., Kenig, C.: Global existence and uniqueness of Schrödinger maps in dimensions \(d\ge 4\). Adv. Math. 215, 263–291 (2007)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Bejenaru, I., Ionescu, A., Kenig, C., Tataru, D.: Global Schrödinger maps in dimensions \(d\ge 2\): small data in the critical Sobolev spaces. Ann. Math. 173, 1443–1506 (2011)

    MathSciNet  Article  Google Scholar 

  4. 4.

    Bejenaru, I., Ionescu, A., Kenig, C., Tataru, D.: Equivariant Schrödinger maps in two spatial dimensions. Duke Math. J. 162(11), 1967–2025 (2013)

    MathSciNet  Article  Google Scholar 

  5. 5.

    Bejenaru, I., Tataru, D.: Near soliton evolution for equivariant Schrödinger maps in two spatial dimensions. Mem. AMS 228, 1069 (2014)

    MATH  Google Scholar 

  6. 6.

    Brezis, H., Wainger, S., A note on limiting cases of Sobolev embeddings and convolution inequalities. Comm. Partial Diff. Eq. 5:773–789

  7. 7.

    Ding, W., Wang, Y.: Schrödinger flow of maps into symplectic manifolds. Sci. China 41(7), 746–755 (1998)

    MathSciNet  Article  Google Scholar 

  8. 8.

    Ding, W., Wang, Y.: Local Schrödinger flow into Kähler manifolds. Sci. China 44(11), 1446–1464 (2001)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Fan, J.S., Gao, H.J., Guo, B.L.: Regularity critera for the Navier–Stokes–Landau–Lifshitz system. J. Math. Anal. Appl. 363, 29–37 (2010)

    MathSciNet  Article  Google Scholar 

  10. 10.

    Gustafson, S., Kang, K., Tsai, T.: Schrödinger flow near harmonic maps. Commun Pure Appl. Math. 60(4), 463–499 (2007)

    Article  Google Scholar 

  11. 11.

    Gustafson, S., Kang, K., Tsai, T.: Asymptotic stability of harmonic maps under the Schrödinger flow. Duke Math. J. 145(3), 537–583 (2008)

    MathSciNet  Article  Google Scholar 

  12. 12.

    Gustafson, S., Nakanishi, K., Tsai, T.: Asymtotic stability, concentration, and oscillation in harmonic map heat-flow, Landau–Lifshitz, and Schrödinger maps on \({\mathbb{R}}^2\). Commun. Math. Phys. 300(1), 205–242 (2010)

    Article  Google Scholar 

  13. 13.

    Ionescu, A.D., Kenig, C.E.: Low-regularity Schrödinger maps, II: global well-posedness in dimensions \(d\ge 3\). Commun. Math. Phys. 271(2), 53–559 (2007)

    Article  Google Scholar 

  14. 14.

    Koch, H., Tataru, D., Visan, M.: Dispersive Equations and Nonlinear Waves. Oberwolfach Seminars, vol. 45. Birkhauser, Basel (2014)

    Google Scholar 

  15. 15.

    Li, Z.: Global 2D Schrödinger map flows to Kähler manifolds with small energy, preprint. arXiv:1811.10924 (2018)

  16. 16.

    Li Z, Global Schrödinger map flows to Kähler manifolds with small data in critical Sobolev spaces: high dimensions, preprint. arXiv:1903.05551 (2019)

  17. 17.

    McGahagan, H.: An approximation scheme for Schrödinger maps. Commun. Partial Differ. Equ. 32(1–3), 375–400 (2007)

    MathSciNet  Article  Google Scholar 

  18. 18.

    Merle, F., Raphaël, P., Rodnianski, I.: Blowup dynamics for smooth data equivariant solutions to the critical Schrödinger map problem. Invent. Math. 193(2), 249–365 (2013)

    MathSciNet  Article  Google Scholar 

  19. 19.

    Perelman, G.: Blow up dynamics for equivariant critical Schrödinger maps. Commun. Math. Phys. 330(1), 69–105 (2014)

    MathSciNet  Article  Google Scholar 

  20. 20.

    Schonbek, M.E.: \(L^2\) decay for weak solutions of the Navier–Stokes equations. Arch. Rat. Mech. Anal 88, 209–222 (1985)

    Article  Google Scholar 

  21. 21.

    Song, C., Wang, Y.: Uniqueness of Schrödinger flow on manifolds. Commun. Anal. Geom. 26(1), 217–235 (2018)

    MathSciNet  Article  Google Scholar 

  22. 22.

    Sulem, P.L., Sulem, C., Bardos, C.: On the continuous limit for a system of classical spins. Commun. Math. Phys. 107(3), 431–454 (1986)

    MathSciNet  Article  Google Scholar 

  23. 23.

    Wang, G.W., Guo, B.L.: Existence and uniqueness of the weak solution to the incompressible Navier–Stokes–Landau–Lifshitz model in 2-dimension. Acta Math. Sci. 37, 1361–1372 (2017)

    MathSciNet  Article  Google Scholar 

  24. 24.

    Wang, G.W., Guo, B.L.: Global weak solution to the quantum Navier–Stokes–Landau–Lifshitz equations with density-dependent viscosity. Discrete Contin. Dyn. Syst. B 24, 6141–6166 (2019)

    MathSciNet  Article  Google Scholar 

  25. 25.

    Wei, R.Y., Li, Y., Yao, Z.A.: Decay rates of higher-order norms of solutions to the Navier–Stokes–Landau–Lifshitz system. Appl. Math. Mech. Engl. Ed. 39(10), 1499–1528 (2018)

    MathSciNet  Article  Google Scholar 

  26. 26.

    Zhai, X.P., Li, Y.S., Yan, W.: Global solutions to the Navier–Stokes–Landau–Lifshitz system. Math. Nachr. 289, 377–388 (2016)

    MathSciNet  Article  Google Scholar 

Download references


This work was supported by the National Natural Science Foundation of China (Grant No. 11771415).

Author information



Corresponding author

Correspondence to Jiaxi Huang.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Huang, J. Local Existence and Uniqueness of Navier–Stokes–Schrödinger System. Commun. Math. Stat. 9, 101–118 (2021). https://doi.org/10.1007/s40304-020-00214-7

Download citation


  • Initial value problem
  • Local solution
  • Navier–Stokes–Schrödinger system
  • Schrödinger maps

Mathematics Subject Classification

  • 35Q55
  • 35B65
  • 35B30
  • 35Q35